Alert archive / Puerto Rico / Small Craft Advisories in 2014
Small Craft Advisory 16, NWS JSJ
NWS JSJ issued this small craft advisory at Aug 2, 2014, 9:39 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2014, 9:39 PM CDT (02:39 UTC)
- Expired
- Aug 3, 2014, 8:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
993 WHCA72 TJSJ 030239 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1039 PM AST SAT AUG 2 2014 ...WINDS AND SEAS DIMINISHING BUT SEAS STILL HIGH FROM TROPICAL STORM BERTHA... .TROPICAL STORM BERTHA HAS MOVED WEST NORTHWEST OUT OF THE AREA LEAVING SEAS UP TO 9 FEET IN THE NORTHWEST ATLANTIC OUTER WATERS. WINDS AND SEAS WILL CONTINUE TO IMPROVE THROUGH SUNDAY. AMZ725-735-030700- /O.NEW.TJSJ.SC.Y.0016.140803T0239Z-140803T0700Z/ COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- 1039 PM AST SAT AUG 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM AST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM AST SUNDAY. * WINDS...WINDS UP TO 22 KNOTS. * WAVES/SEAS...SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-732-741-031045- /O.NEW.TJSJ.SC.Y.0016.140803T0239Z-140803T1300Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- MONA PASSAGE SOUTHWARD TO 17N- 1039 PM AST SAT AUG 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM AST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST SUNDAY. * WINDS...WINDS UP TO 22 KNOTS. * WAVES/SEAS...SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
970 WHCA72 TJSJ 030844 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 444 AM AST SUN AUG 3 2014 ...SEAS EXPECTED TO IMPROVE LATER TODAY... .STRONG SOUTHEAST FLOW CONTINUES TO GENERATE 7 FOOT SEAS ACROSS THE ATLANTIC COASTAL WATERS. AMZ710-732-741-031300- /O.CON.TJSJ.SC.Y.0016.000000T0000Z-140803T1300Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- MONA PASSAGE SOUTHWARD TO 17N- 444 AM AST SUN AUG 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING... * WINDS...WINDS UP TO 20 KNOTS. * WAVES/SEAS...SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
550 WHCA72 TJSJ 030849 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 449 AM AST SUN AUG 3 2014 ...SEAS EXPECTED TO IMPROVE LATER TODAY... .STRONG SOUTHEAST FLOW CONTINUES TO GENERATE 7 FOOT SEAS ACROSS THE ATLANTIC COASTAL WATERS. AMZ732-741-031000- /O.CAN.TJSJ.SC.Y.0016.000000T0000Z-140803T1300Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- MONA PASSAGE SOUTHWARD TO 17N- 449 AM AST SUN AUG 3 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ710-031300- /O.CON.TJSJ.SC.Y.0016.000000T0000Z-140803T1300Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 449 AM AST SUN AUG 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING... * WINDS...WINDS UP TO 20 KNOTS. * WAVES/SEAS...SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 4:07 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Aug 2, 4:07 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
507 PM AST SAT AUG 2 2014
.SYNOPSIS...THE CENTER OF BERTHA SHOULD MOVE AWAY FROM PUERTO
RICO THIS EVENING AND TONIGHT. UPPER LEVEL RIDGE WILL CONTINUE
TO BUILD THROUGH TUESDAY. TUTT EXPECTED TO BECOME DOMINANT WX
FEATURE MID WEEK ON.
&&
.DISCUSSION...BERTHA WILL CONTINUE TO MOVE ACROSS THE MONA
PASSAGE WITH RAINFALL TOTALS OF 1 TO 3 INCHES EXPECTED THROUGH
THE EVENING HOURS. ISOLATED AMOUNTS BETWEEN 5 AND 8 INCHES ACROSS
PORTIONS OF EAST AND SOUTH PUERTO RICO STILL POSSIBLE. AS BERTHA
MOVES AWAY FROM THE AREA...WEATHER CONDITIONS WILL CONTINUE TO
IMPROVE. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT
(SJUHLSSJU) FOR MORE DETAILS.
AS AFOREMENTIONED UPPER LEVEL RIDGE AND ASSOCIATED SUBSIDENCE
BUILD OVER THE AREA...A DRIER AND STABLE WEATHER PATTERN IS THEN
EXPECTED TO PREVAIL SUNDAY THROUGH AT LEAST MID WEEK. HOWEVER...
UNDER THE PREVAILING EASTERLY WIND FLOW...EXPECT A FEW TRADE WIND
PASSING SHOWERS ACROSS WINDWARD AREAS...FOLLOWED BY SOME AFTERNOON
CONVECTION WHICH WILL BE MAINLY FOCUSED ACROSS WESTERN PUERTO
RICO.
&&
.AVIATION...MVFR CONDITIONS WILL REMAIN POSSIBLE AT ALL TAF SITES
AS BERTHA MOVES AWAY FROM THE LOCAL AREA TONIGHT. VFR CONDITIONS
ACROSS NCM AND KPK LATER IN THE FORECAST PERIOD...THEN SPREADING
ACROSS VI AND PR TAF SITES.
&&
.MARINE...AS THE CENTER OF BERTHA MOVES AWAY FROM PUERTO RICO
IN THE AFTERNOON AND EARLY THIS EVENING...WINDS AND SEAS WILL
BEGIN TO SUBSIDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 86 78 86 / 70 20 20 30
STT 79 88 81 88 / 70 30 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...TROPICAL STORM WARNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN
INTERIOR-MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-
NORTHWEST-PONCE AND VICINITY-SAN JUAN AND VICINITY-
SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...NONE.
COASTAL WATERS...
&&
99/99Hazardous weather outlook, Aug 2, 4:01 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 501 PM AST SAT AUG 2 2014 AMZ710>745-PRZ001>013-032115- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 501 PM AST SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT TROPICAL STORM WARNING REMAINS IN EFFECT FOR ALL PUERTO RICO. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT (SJUHLSSJU) FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. AMZ715-725-VIZ001-002-032115- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 501 PM AST SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT PERIODS OF SHOWERS STILL EXPECTED ACROSS THE LOCAL ISLANDS IN THE EVENING HOURS. MINOR PONDING OF WATER AND GUSTY WINDS POSSIBLE WITH THE HEAVIEST SHOWERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
In the hours before
Local storm report, Aug 2, 6:01 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
701 PM AST SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HEAVY RAIN UTUADO 18.27N 66.71W
08/02/2014 E0.00 INCH UTUADO PR EMERGENCY MNGR
SEVERAL MUDSLIDES WERE REPORTED IN UTUADO.
0435 PM FLOOD UTUADO 18.27N 66.71W
08/02/2014 UTUADO PR EMERGENCY MNGR
URB FLOODING AT URBANIZATION CABRERA.
0435 PM FLOOD UTUADO 18.27N 66.71W
08/02/2014 UTUADO PR EMERGENCY MNGR
URBAN FLODDING IN URB. CABRERA.
0435 PM HEAVY RAIN UTUADO 18.27N 66.71W
08/02/2014 E0.00 INCH UTUADO PR EMERGENCY MNGR
ROAD PR-111 KM 4.8 AT BARRIO CAGUANA ONE LINE COLAPSED.
0435 PM FLASH FLOOD UTUADO 18.27N 66.71W
08/02/2014 UTUADO PR EMERGENCY MNGR
RIO GRANDE DE ARECIBO WAS REPORTED OUT OF ITS BANKS AT
GUANICO SECTOR BETWEEN ROADS PR-10 AND PR-123. ROAD WAS
CLOSED.
0500 PM TROPICAL STORM BARRANQUITAS 18.19N 66.31W
08/02/2014 BARRANQUITAS PR EMERGENCY MNGR
POWERS LINES DOWNED AT ROAD PR-152, KM 1.6.
0500 PM HEAVY RAIN OROCOVIS 18.23N 66.39W
08/02/2014 E0.00 INCH OROCOVIS PR EMERGENCY MNGR
MUDSLIDE WAS REPORTED AT BARRIO BERENJALES. PR-143.
0520 PM FLOOD MAYAGUEZ 18.20N 67.14W
08/02/2014 MAYAGUEZ PR EMERGENCY MNGR
BARRIO TRASTALLERES NEAR UNIVERSITY OF PUERTO RICO IN
MAYAGUEZ A ROAD WAS FLOODED.
0520 PM FLOOD MAYAGUEZ 18.20N 67.14W
08/02/2014 MAYAGUEZ PR EMERGENCY MNGR
URBAN FLOODING WAS REPORTED AT PARQUE EL NUEVO MILENIO
NEAR BARRIO GUANAJIBO.
&&
FCASTROThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:05 PM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Aug 2, 10:35 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Aug 3, 4:05 AM CDT | Areal Flood Warning | JSJ | 6 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.